Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 28, 2020, 4:25 AM CDT for 5 counties in Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2020, 4:25 AM CDT (09:25 UTC)
- Expired
- Aug 28, 2020, 5:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
Counties Carver County, MN, Le Sueur County, MN, Nicollet County, MN, Scott County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 58 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
963
WWUS83 KMPX 280925
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
425 AM CDT Fri Aug 28 2020
MNZ066>069-074>076-083-281000-
Le Sueur-Brown-Blue Earth-McLeod-Carver-Sibley-Scott-Nicollet-
425 AM CDT Fri Aug 28 2020
...A LINE OF STORMS WILL AFFECT LE SUEUR...EASTERN SIBLEY...WESTERN
SCOTT...EAST CENTRAL MCLEOD...SOUTHEASTERN BROWN...NORTHERN BLUE
EARTH...CARVER AND NICOLLET COUNTIES...
At 425 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Silver Lake to near Gaylord to near
Hanska. Movement was east at 50 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Arlington around 430 AM CDT.
Lester Prairie and Green Isle around 435 AM CDT.
Mayer and Henderson around 440 AM CDT.
Nicollet around 445 AM CDT.
North Mankato, Waconia and Belle Plaine around 450 AM CDT.
Chaska, St. Peter, Victoria, Jordan and Kasota around 455 AM CDT.
Eden Prairie, Chanhassen, New Prague, Eagle Lake and Madison Lake
around 500 AM CDT.
Other locations impacted by these storms include Mankato Airport, Mn
Valley State Rec Area, St Thomas, Rush River, Hamburg, Lake
Jefferson, Glencoe Airport, St Henry, Norseland and Oshawa.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4415 9460 4458 9424 4489 9426 4489 9352
4463 9351 4420 9374 4419 9377 4416 9377
TIME...MOT...LOC 0925Z 266DEG 46KT 4489 9419 4459 9419 4422 9449
$$
NDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 28, 2:34 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 28, 2:34 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 234 AM CDT Fri Aug 28 2020 .SHORT TERM...(Today through Saturday) Issued at 234 AM CDT Fri Aug 28 2020 Focus this morning is with severe convection currently making its way into west central Minnesota. Numerous severe wind gusts have been observed with this activity over South Dakota overnight, and we should see similar results for a while as it works into our area. MUCAPE values ahead of the convection are AOA 2500 J/Kg, although they do drop off a bit north/east of the Minnesota River Valley. The best shear (deep layer and low-level) is north of the best instability, but there is some overlap near the northern portion of the linear MCS where several mesovortices have been noted over the past hour or so. With 0-3 km shear of 30-35 kt ahead of the north end of the MCS, things will still support the possibility of mesovortices for a little while as things move through west central Minnesota. Overall, expect some weakening of the activity as it gets farther east, although that may not happen until things are east of I-35 after 5 AM. We could see some showers linger and/or develop into the afternoon as forcing from the upper trough currently moving into northwest North Dakota works through the area. Otherwise, high pressure will build into the region tonight and Saturday, with cooler and drier conditions expected across the area. .LONG TERM...(Saturday night through Thursday) Issued at 234 AM CDT Fri Aug 28 2020 Not a whole lot has changed in respect to the extended forecast period. Sunday will be pleasant, sunny skies and temperatures in the low/mid-70s, with increasing sky cover Sunday evening. Model consistency remains high with a trough ejecting eastward from the northern Rockies into the Upper Midwest. A cold front will extend from the parent low pressure in northern Manitoba through north central CONUS. Rain and thunderstorms will accompany the passing boundary during the day on Monday with some remaining across west-central WI Monday night. After that system exits, a dry pattern sets up in part to a northwestern flow aloft. This translates into more seasonable temperatures through next Thursday. A few model solutions bring a weak shortwave through Wednesday night/Thursday with low QPF over the area. For now, no reason to adjust PoPs either way. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1100 PM CDT Thu Aug 27 2020 VFR conditions as the start of the taf period but storms have developed out west in the Dakotas as expected and these will race through Minnesota overnight and into Wisconsin early Friday morning. Westerly wind gusts of greater than 40 kts are possible with these storms. After the storms pass through, stratus and northwest winds will develop and could linger into the afternoon, so have delayed the transition to VFR conditions toward the evening. KMSP... Storms are still on track to arrive early this morning. Winds could easily exceed 35 kts if they hold together as expected, so will have to watch for an AWW or severe TS warning. Northwest winds will develop on Friday and clouds will scatter out during the afternoon. /OUTLOOK FOR KMSP/ SAT...VFR. Wind NW 10 kts. SUN...VFR. Chance -TSRA/SHRA/MVFR late. Wind SSE 10G20 kts. MON...MVFR with -TSRA/SHRA likely. Wind SSW 10 kts shifting to NW 10 kts && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM... LONG TERM...BPH AVIATION...JRB
Hazardous weather outlook, Aug 28, 3:49 AM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 349 AM CDT Fri Aug 28 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 290900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 349 AM CDT Fri Aug 28 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. A line of thunderstorms will continue to move west to east across the area through sunrise. The primary threat will be damaging wind, but large hail, and an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are expected Sunday night and Monday. The threat for severe weather with these storms appears low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will be needed this morning.
In the hours before
Special weather statement, Aug 28, 3:46 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
346 AM CDT Fri Aug 28 2020
MNZ049-055-057>059-065-066-280930-
McLeod-Stearns-Kandiyohi-Renville-Meeker-Wright-Swift-
346 AM CDT Fri Aug 28 2020
...A LINE OF STORMS WILL AFFECT SOUTHWESTERN WRIGHT...MEEKER...
NORTHWESTERN MCLEOD...SOUTH CENTRAL STEARNS...SOUTHEASTERN SWIFT...
NORTHEASTERN RENVILLE AND KANDIYOHI COUNTIES...
At 346 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Murdock to 7 miles west of Willmar
to near Olivia. Movement was east at 60 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Willmar around 350 AM CDT.
Spicer and Cosmos around 400 AM CDT.
Atwater around 405 AM CDT.
New London and Grove City around 410 AM CDT.
Hutchinson, Litchfield and Paynesville around 420 AM CDT.
Watkins and Silver Lake around 425 AM CDT.
Richmond and Kimball around 430 AM CDT.
Other locations impacted by these storms include Willmar Airport,
Blomkest, Lake Lillian, Darwin, Green Lake, Cedar Mills, Paynesville
Airport, Litchfield Airport, Kandiyohi and Strout.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4547 9455 4526 9424 4489 9414 4487 9511
4511 9525 4515 9525 4515 9532 4530 9558
TIME...MOT...LOC 0846Z 260DEG 53KT 4527 9544 4512 9519 4486 9498
NDCSpecial weather statement, Aug 28, 4:25 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
425 AM CDT Fri Aug 28 2020
MNZ066>069-074>076-083-281000-
Le Sueur-Brown-Blue Earth-McLeod-Carver-Sibley-Scott-Nicollet-
425 AM CDT Fri Aug 28 2020
...A LINE OF STORMS WILL AFFECT LE SUEUR...EASTERN SIBLEY...WESTERN
SCOTT...EAST CENTRAL MCLEOD...SOUTHEASTERN BROWN...NORTHERN BLUE
EARTH...CARVER AND NICOLLET COUNTIES...
At 425 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Silver Lake to near Gaylord to near
Hanska. Movement was east at 50 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Arlington around 430 AM CDT.
Lester Prairie and Green Isle around 435 AM CDT.
Mayer and Henderson around 440 AM CDT.
Nicollet around 445 AM CDT.
North Mankato, Waconia and Belle Plaine around 450 AM CDT.
Chaska, St. Peter, Victoria, Jordan and Kasota around 455 AM CDT.
Eden Prairie, Chanhassen, New Prague, Eagle Lake and Madison Lake
around 500 AM CDT.
Other locations impacted by these storms include Mankato Airport, Mn
Valley State Rec Area, St Thomas, Rush River, Hamburg, Lake
Jefferson, Glencoe Airport, St Henry, Norseland and Oshawa.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4415 9460 4458 9424 4489 9426 4489 9352
4463 9351 4420 9374 4419 9377 4416 9377
TIME...MOT...LOC 0925Z 266DEG 46KT 4489 9419 4459 9419 4422 9449
NDCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:14 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 61 min |
| Aug 28, 2:58 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Chippewa, Kandiyohi, Lac qui Parle, Redwood, Renville and 2 more | 47 min |
| Aug 28, 3:44 AM CDT | Severe Thunderstorm Warning | MPX | Brown, McLeod, Nicollet, Redwood, Renville, Sibley | 46 min |
| Aug 28, 3:46 AM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker | 44 min |
| Aug 28, 4:27 AM CDT | Special Weather Statement | MPX | Hennepin, Sherburne, Wright | 33 min |
| Aug 28, 4:48 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 2 more | 42 min |
| Aug 28, 5:26 AM CDT | Special Weather Statement | MPX | Steele, Waseca | 34 min |
| Aug 28, 5:32 AM CDT | Special Weather Statement | MPX | Chisago, Dakota, Washington | 28 min |
| Aug 28, 5:35 AM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele, Waseca | 40 min |
| Aug 28, 5:38 AM CDT | Special Weather Statement | MPX | Faribault | 37 min |
| Aug 28, 6:11 AM CDT | Special Weather Statement | MPX | Goodhue | 19 min |
| Aug 28, 6:31 AM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire, Pepin | 59 min |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.